Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 22, 1998, 11:50 AM EST for Dixie County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 1998, 11:50 AM EST (16:50 UTC)
- Expired
- Feb 22, 1998, 12:35 PM EST
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 143 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 8:30 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 9:48 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 22, 9:48 AM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 948 AM EST SUN FEB 22 1998 SVR WX A LTL FASTER THAN XPCTD BUT OCCURRING AS ADVERTISED. STRONGEST STROMS CONT ALONG GULF COASTAL STATES WITH GREATEST INSTABILITY. SATL SHOWS CLASSIC COMMA SHAPED PTTRN WITH BACK EDGE ALREADY ACROSS LA. 13
In the hours before
Special weather statement, Feb 22, 6:09 AM EST, 5 hours 41 minutes before
ALZ065>069-FLZ007-009>015-017>019-026>029-034-039-GAZ121>131- 142>148-155>161-GMZ750-755-770-775-221245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 609 AM EST SUN FEB 22 1998 ...A FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR DIXIE...LAFAYETTE...AND MADISON COUNTIES OF THE BIG BEND... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND THE FLORIDA BIG BEND TODAY AND TONIGHT. A STRENGTHENING LOW PRESSURE SYSTEM IN THE WESTERN GULF OF MEXICO WILL TRACK EASTWARD TODAY ALONG THE GULF COASTAL STATES. AS THE LOW APPROACHES A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA SPREADING WARM MOIST AND UNSTABLE AIR ACROSS OUR AREA. THE WIND PROFILE IN THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND POSSIBLE TORNADIC DEVELOPMENT LATER THIS AFTERNOON. WEATHER WATCHES WILL LIKELY BE ISSUED ACROSS PORTIONS OF ALABAMA... GEORGIA AND FLORIDA LATER TODAY. SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATER TODAY. IN ADDITION...UP TO TWO INCHES OF RAIN WILL BE POSSIBLE ACROSS OUR AREA TODAY PUSHING SOME LOCAL RIVERS BACK ABOVE FLOOD STAGE AND CAUSING MORE EXTENSIVE FLOODING OF THOSE RIVERS ALREADY ABOVE FLOOD STAGE. FOR ADDITIONAL WEATHER INFORMATION...CONTACT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU. EDU/
Special weather statement, Feb 22, 6:09 AM EST, 5 hours 41 minutes before
ALZ065>069-FLZ007-009>015-017>019-026>029-034-039-GAZ121>131- 142>148-155>161-GMZ750-755-770-775-221245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 609 AM EST SUN FEB 22 1998 ...A FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR DIXIE...LAFAYETTE...AND MADISON COUNTIES OF THE BIG BEND... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND THE FLORIDA BIG BEND TODAY AND TONIGHT. A STRENGTHENING LOW PRESSURE SYSTEM IN THE WESTERN GULF OF MEXICO WILL TRACK EASTWARD TODAY ALONG THE GULF COASTAL STATES. AS THE LOW APPROACHES A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA SPREADING WARM MOIST AND UNSTABLE AIR ACROSS OUR AREA. THE WIND PROFILE IN THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND POSSIBLE TORNADIC DEVELOPMENT LATER THIS AFTERNOON. WEATHER WATCHES WILL LIKELY BE ISSUED ACROSS PORTIONS OF ALABAMA... GEORGIA AND FLORIDA LATER TODAY. SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATER TODAY. IN ADDITION...UP TO TWO INCHES OF RAIN WILL BE POSSIBLE ACROSS OUR AREA TODAY PUSHING SOME LOCAL RIVERS BACK ABOVE FLOOD STAGE AND CAUSING MORE EXTENSIVE FLOODING OF THOSE RIVERS ALREADY ABOVE FLOOD STAGE. FOR ADDITIONAL WEATHER INFORMATION...CONTACT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU. EDU/
Special weather statement, Feb 22, 11:15 AM EST, 35 minutes before
FLZ007>014-221630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1115 AM EST SUN FEB 22 1998 ...TORNADO WATCH CANCELLED FOR THE PANHANDLE... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 1 PM CST HAS BEEN CANCELLED FOR ALL COUNTIES IN THE PANHANDLE WEST OF THE APALACHICOLA RIVER...INCLUDING FRANKLIN COUNTY.
Special weather statement, Feb 22, 11:15 AM EST, 35 minutes before
FLZ007>014-221630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1115 AM EST SUN FEB 22 1998 ...TORNADO WATCH CANCELLED FOR THE PANHANDLE... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 1 PM CST HAS BEEN CANCELLED FOR ALL COUNTIES IN THE PANHANDLE WEST OF THE APALACHICOLA RIVER...INCLUDING FRANKLIN COUNTY.
Special weather statement, Feb 22, 11:42 AM EST, 8 minutes before
FLZ016>019-026>028-221700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1142 AM EST SUN FEB 22 1998 ...TORNADO WATCH CANCELLED FOR PORTIONS OF THE BIG BEND... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 2 PM EST HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...GADSDEN...LEON...LIBERTY... WAKULLA...JEFFERSON...MADISON...AND TAYLOR.
Special weather statement, Feb 22, 11:42 AM EST, 8 minutes before
FLZ016>019-026>028-221700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1142 AM EST SUN FEB 22 1998 ...TORNADO WATCH CANCELLED FOR PORTIONS OF THE BIG BEND... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 2 PM EST HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...GADSDEN...LEON...LIBERTY... WAKULLA...JEFFERSON...MADISON...AND TAYLOR.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:44 AM EST | Severe Thunderstorm Warning | TAE | Bay | 61 min |
| Feb 22, 8:44 AM EST | Severe Thunderstorm Warning | TAE | Gulf | 61 min |
| Feb 22, 9:06 AM EST | Severe Thunderstorm Warning | TAE | Franklin | 54 min |
| Feb 22, 9:40 AM EST | Severe Thunderstorm Warning | TAE | Liberty | 60 min |
| Feb 22, 9:50 AM EST | Severe Thunderstorm Warning | TAE | Wakulla | 60 min |
| Feb 22, 9:54 AM EST | Severe Thunderstorm Warning | TAE | Leon | 61 min |
| Feb 22, 10:26 AM EST | Severe Thunderstorm Warning | TAE | Jefferson | 44 min |
| Feb 22, 10:32 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 48 min |
| Feb 22, 10:42 AM EST | Severe Thunderstorm Warning | TAE | Madison | 63 min |
| Feb 22, 10:56 AM EST | Severe Thunderstorm Warning | TAE | Lafayette | 94 min |
| Feb 22, 11:50 AM EST | Severe Thunderstorm Warning | TAE | Dixie | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.